Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 7, 2017, 11:52 AM CDT for Bexar County, Wilson County, Texas. It took effect at Aug 7, 2017, 3:37 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 11:52 AM CDT (16:52 UTC)
- In effect from
- Aug 7, 2017, 3:37 PM CDT
- Expired
- Aug 9, 2017, 2:27 AM CDT
- In force
- 35 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Elmendorf (ELMT2). The gauge peaked at 36.88 ft at Aug 7, 2017, 7:00 PM CDT.
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 39 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
986
WGUS44 KEWX 071652
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1152 AM CDT Mon Aug 7 2017
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
San Antonio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-493-081052-
/O.NEW.KEWX.FL.W.0020.170807T2037Z-170809T0727Z/
/ELMT2.2.ER.170807T2037Z.170808T0600Z.170808T1927Z.NO/
1152 AM CDT Mon Aug 7 2017
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River Near Elmendorf.
* from this afternoon to late Tuesday night...or until the warning is cancelled.
* At 11:30 AM Monday the stage was 11.7 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise
to near 41.9 feet early Tuesday morning.The river will fall below flood
stage by early Tuesday afternoon.
* Impact...At 43.0 feet...Moderate lowland flooding inundates and damages crop
and pastureland below San Antonio to below Floresville. Numerous roads and
bridges are flooded. Oil well pump jacks and irrigation pumps are flooded and
damaged.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Elmendorf 33 35 11.7 Mon 11 AM 40.2 21.2 10.5 10.5 10.6
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$4 follow-up statements
762
WGUS84 KEWX 080219
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
919 PM CDT Mon Aug 7 2017
...The flood warning continues for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-493-082019-
/O.EXT.KEWX.FL.W.0020.000000T0000Z-170809T0042Z/
/ELMT2.1.ER.170807T2142Z.170808T0500Z.170808T1242Z.NO/
919 PM CDT Mon Aug 7 2017
The flood warning continues for the San Antonio River Near Elmendorf.
* At 8:30 PM Monday the stage was 36.8 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river level crested at 36.93 feet at 7:15 PM Monday. The river
level will be falling and is expected to fall below flood stage Tuesday by
mid morning.
* Impact...At 35.0 feet...minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Elmendorf 33 35 36.8 Mon 08 PM 35.5 18.1 11.7 11.8 11.9
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-082019-
/O.EXT.KEWX.FL.W.0021.170808T2248Z-170810T0827Z/
/FLVT2.1.ER.170808T2248Z.170809T0600Z.170809T2027Z.UU/
919 PM CDT Mon Aug 7 2017
The flood warning continues for the San Antonio River near Floresville.
* At 9:00 PM Monday the stage was 4.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river level is expected to begin rising late Monday and continue
rising to crest around 29.2 feet by Wednesday morning. Much depends on the amount
of flood water upstream that actually reaches this point. Adjustments in the
forecast may be needed.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
and impassable. Extensive flooding occurs in lowest portions of Floresville
City Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Floresville 21 27 4.8 Mon 09 PM 13.5 29.2 18.4 8.5 7.5
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
sbs706
WGUS84 KEWX 080723
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
223 AM CDT Tue Aug 8 2017
...The flood warning continues for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-493-090123-
/O.EXT.KEWX.FL.W.0020.000000T0000Z-170809T1000Z/
/ELMT2.1.ER.170807T2142Z.170808T1800Z.170808T2200Z.NO/
223 AM CDT Tue Aug 8 2017
The flood warning continues for
the San Antonio River Near Elmendorf.
* At 1:30 AM Tuesday the stage was 36.2 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 37.6 feet by this afternoon.
The river will fall below flood stage late this afternoon.
* Impact...At 39.0 feet...Moderate lowland flooding damages crops and floods
pastureland below San Antonio to below Floresville. Secondary roads and low
bridges, irrigation pumps, oil field pump jacks and tank batteries flood.
Livestock are cut off in low areas..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Elmendorf 33 35 36.2 Tue 01 AM 36.5 24.6 11.5 11.2 11.3
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-090123-
/O.EXT.KEWX.FL.W.0021.170808T1435Z-170810T0120Z/
/FLVT2.1.ER.170808T1435Z.170809T0000Z.170809T1320Z.UU/
223 AM CDT Tue Aug 8 2017
The flood warning continues for
the San Antonio River near Floresville.
* At 2:00 AM Tuesday the stage was 9.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue to rise to
near 30.7 feet by this evening. The river will fall below flood stage by
tomorrow morning.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
and impassable. Extensive flooding occurs in lowest portions of Floresville
City Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Floresville 21 27 9.5 Tue 02 AM 25.1 27.6 11.3 6.9 6.9
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$956
WGUS84 KEWX 081324
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
824 AM CDT Tue Aug 8 2017
...The flood warning continues for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-493-090656-
/O.EXT.KEWX.FL.W.0020.000000T0000Z-170809T0656Z/
/ELMT2.1.ER.170807T2142Z.170808T0130Z.170808T1856Z.NO/
824 AM CDT Tue Aug 8 2017
The flood warning continues for
the San Antonio River Near Elmendorf.
* At 7:30 AM Tuesday the stage was 36.2 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this
afternoon.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Elmendorf 33 35 36.2 Tue 07 AM 22.8 12.4 11.0 10.9 10.9
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-090724-
/O.EXT.KEWX.FL.W.0021.170809T0508Z-170809T1948Z/
/FLVT2.1.ER.170809T0508Z.170809T0600Z.170809T0748Z.UU/
824 AM CDT Tue Aug 8 2017
The flood warning continues for
the San Antonio River near Floresville.
* At 8:00 AM Tuesday the stage was 16.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise to just above flood stage by late tonight and crest
near 27.0 feet. The river will fall below flood stage by late Wednesday.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Floresville 21 27 16.9 Tue 08 AM 26.3 11.8 7.4 6.3 5.7
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$120
WGUS84 KEWX 081907
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
207 PM CDT Tue Aug 8 2017
...The flood warning is cancelled for the following rivers in Texas...
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-493-081937-
/O.CAN.KEWX.FL.W.0020.000000T0000Z-170809T0656Z/
/ELMT2.1.ER.170807T2142Z.170808T0130Z.170808T1722Z.NO/
207 PM CDT Tue Aug 8 2017
The flood warning is cancelled for
the San Antonio River Near Elmendorf.
* At 1:30 PM Tuesday the stage was 34.5 feet.
* Flood stage is 35.0 feet.
* Forecast...The river has crested and will continue to fall to 17.4 feet
by tomorrow morning.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Elmendorf 33 35 34.5 Tue 01 PM 17.4 10.9 10.9 11.0 10.8
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-081937-
/O.CAN.KEWX.FL.W.0021.000000T0000Z-170809T1948Z/
/FLVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
207 PM CDT Tue Aug 8 2017
The flood warning is cancelled for
the San Antonio River near Floresville.
* At 2:00 PM Tuesday the stage was 20.4 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will crest below flood stage at 23.4 feet late tonight.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Floresville 21 27 20.4 Tue 02 PM 23.3 8.9 6.2 6.1 6.3
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 7, 11:51 AM CDT, 1 minute earlier.
Area forecast discussion, Aug 7, 11:51 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1151 AM CDT Mon Aug 7 2017 .UPDATE... Widespread showers and thunderstorms continue across most of South Central Texas this morning with only portions of the Rio Grande Plains and parts of Karnes County remaining dry so far. Widespread rainfall amounts of 2-3 inches or greater have fallen across the majority of the CWA, with 3-5 inches over Medina and Bexar Counties and 5-8 inches over portions of Williamson, Burnet, and Llano Counties. The dry antecedent conditions have generally kept most impacts on the low end of what would typically be expected with these rainfall amounts. However, we have had numerous low water crossings inundated with a few water rescues in the San Antonio metro area along with several crossings flooded in the northern Hill Country. A weak MCV circulation has developed over the northern Hill Country, with SPC Mesoanalysis showing the circulation center over Burnet County at 500 mb. Showers and thunderstorms should continue into the early afternoon hours as they gradually weaken and dissipate over most of the area with rain rates staying below 1 in/hr with isolated 1-2 in/hr rain rates for areas along and south of Atascosa and Wilson Counties and briefly in new convection developing west of the ongoing complex of storms. Storms are beginning to end over the Hill Country, and this should spread into I-35 corridor including Austin and San Antonio within the next few hours where aircraft soundings show significant stability below 700 mb. In addition to the midlevel circulation, a quasi-stationary front partially being reinforced by ongoing convection remains just south of the Interstate 10 and Highway 90 corridor with possibly a northward extension of this front into the Edwards Plateau based on potential temperature analyses. These areas should be the focus of additional convective development late this morning and early this afternoon with storms moving south along and west of Highway 83 west of the MCV and east-northeast along and east of Interstate 35 southeast of the MCV. Locally heavy rainfall should be the main threat, but gusty winds over the Rio Grande Plains and Val Verde will also be possible. Aside from our westernmost counties in the Edwards Plateau and Rio Grande Plains and southeast counties in the Coastal Plains, most areas should generally be dry by mid-afternoon and early evening due to the stabilizing effects of this complex of storms. Thus, we have lowered POPs to mainly just have isolated to scattered showers and thunderstorms this afternoon and early evening. We are expecting convection to redevelop along the front and outflow boundaries late in the evening and overnight hours, but we will have to see how well the global and hi-res models initialize to get a better handle on where these storms will redevelop. The HRRR is currently handling the ongoing convection best, and it currently redevelops convection just south and east of San Antonio in the Coastal Plains. We will continue to monitor model and observational trends and hope to have higher confidence on where storms will redevelop with the afternoon package. Obviously, high temperatures for today have been lowered to the 80s for the region as cloud cover should persist for most (if not all) of the afternoon across the region. All grid elements have been retrended based on current model and observational trends. && .PREV DISCUSSION... /ISSUED 614 AM CDT Mon Aug 7 2017/ AVIATION... Complex of showers and storms continue to push east and will affect the Austin and San Antonio TAF sites this morning. Should see periods of thunderstorms through the late morning hours before the system weakens with the loss of the low-level jet. The forecast beyond this morning is low-confidence as models do not have any sort of handle on this event. Think the atmosphere will be pretty worked over and there is a chance not much more will happen today. Will only mention VCSH this afternoon and overnight due to the low confidence forecast. PREV DISCUSSION... /ISSUED 408 AM CDT Mon Aug 7 2017/ SHORT TERM (Today through Tuesday)... A persistent complex of showers and thunderstorms continues across the northern portion of the CWA with isolated to scattered activity elsewhere. High-res model guidance continues to do an absolute poor job handling this convection and we will have to use our own knowledge on how these systems work. The eastern half of the complex is cold pool dominant, which means that the boundary marking the leading edge of the outflow or cold pool is racing southeast and therefore rain rates are not as high and totals will not be high enough to cause significant problems either. The western extent of the complex remained nearly stationary over Llano County for the past few hours and has dropped up to 7 inches of rain according to dual-pol estimates southeast of the city of Llano. As of 4 AM we have observed totals as high as 6.54 inches in that same region. Within the past 30 minutes, this nearly stationary complex has seemed to begin a push to the southeast which could mean that the cold-pool with this convection finally developed and once this occurs it should continue its movement. All of this convection has been aided by a low-level jet with winds over 25 knots at 3 kft on the KEWX Vad Wind Profile. The GFS for instance had a forecast of only 10-15 knots and with a weaker LLJ, it would not handle the development and sustaining system well at all. This is likely the reason the high-res models have struggled as well. A flash flood warning continues for Llano and western Burnet County. As long as this line continues to move southeast and even pick up some steam, additional possible flooding for other counties can be handled with advisories given how dry our grounds currently are. The PoP forecast this morning is primarily driven by current trends and what is expected based on the conceptual model of MCSs. As long as they are fed with rich low-level air they should sustain overnight. The nocturnal LLJ weakens after sunrise and this is when we should see the system really weaken by the late morning hours. Will show the highest PoPs in the 12z-18z time frame and slightly lower PoPs for the remainder of the day. This afternoon and evenings forecast will highly depend on how much the atmosphere can destabilize and we can't really put much faith into one particular model given that most of them do not have this complex at all or are much too far north than what is occurring. The guidance does suggest another round will develop north of our CWA in the afternoon, pushing into the northern counties by the late afternoon. If confidence in this solution does increase later this morning, then a flash flood watch may be needed for the areas which received heavy rainfall overnight, but confidence is too low to issue a watch at this time. Will keep chance PoPs in the forecast tonight and tomorrow as mesoscale boundaries remain in place and at least scattered activity can be expected. LONG TERM (Tuesday Night through Sunday)... Rain chances will linger into Wednesday and Thursday as moisture remains in the forecast. This will likely be more diurnally driven with the bulk of the activity in the afternoon and evening. Rain chances will sharply drop off on Friday as weak upper ridging returns to the region and dry weather is expected for the weekend. Temperatures will rise as a result with most locations in the middle to upper 90s on Friday and temperatures 2-3 degrees warmer than that for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 84 75 93 75 93 / 100 40 40 40 30 Austin Bergstrom Intl Airport 83 75 92 74 92 / 100 50 40 40 30 New Braunfels Muni Airport 85 76 93 74 93 / 100 50 30 30 30 Burnet Muni Airport 83 72 89 72 90 / 90 40 40 40 30 Del Rio Intl Airport 93 77 93 77 94 / 30 40 40 30 20 Georgetown Muni Airport 84 74 90 73 91 / 90 40 40 40 30 Hondo Muni Airport 85 76 96 74 95 / 80 40 20 30 30 San Marcos Muni Airport 84 74 92 74 93 / 100 50 40 40 30 La Grange - Fayette Regional 85 76 92 75 94 / 90 50 40 30 30 San Antonio Intl Airport 86 76 94 76 93 / 100 50 30 30 30 Stinson Muni Airport 87 77 95 76 94 / 80 40 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...LH Public Service/Data Collection...Treadway
Hazardous weather outlook, Aug 7, 5:53 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 553 AM CDT Mon Aug 7 2017 TXZ171>173-183>194-202>209-217>225-228-081200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 553 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A complex of showers and thunderstorms will produce locally heavy rainfall this morning. Minor flooding is expected of mainly low- lying areas and common flood-prone areas. Isolated locations who receive the most rainfall could experience further flooding problems. Use caution on roadways this morning. The chances for storms will continue this afternoon, but are not expected to be as widespread as the morning activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain chances will continue Tuesday and Wednesday for most of the area. Locally heavy rainfall will continue to be the main hazard. Elevated heat index values of 105 to 108 degrees are possible on most afternoons along and southeast of the Escarpment. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 7, 7:42 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 AM CDT MON AUG 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD 3 NNW LACKLAND AFB 29.42N 98.65W
08/07/2017 BEXAR TX EMERGENCY MNGR
CITY OF SAN ANTONIO WEBSITE REPORTING AN
ACTIVE WATER RESCUE NEAR THE INTERSECTION OF
MARBACH RD AND LOOP 410.
&&
AATLocal storm report, Aug 7, 7:45 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 AM CDT MON AUG 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM FLASH FLOOD 2 SSE HILL COUNTRY VILL 29.56N 98.48W
08/07/2017 BEXAR TX DEPT OF HIGHWAYS
OVER 25 LOW WATER CROSSINGS CLOSED ACROSS
BEXAR COUNTY BASED ON THE CITY WEBSITE.
LOCATION OF LSR IS CLOSED LOW WATER CROSSING
ON MALTSBERGER LANE.
&&
AATSpecial weather statement, Aug 7, 8:06 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
806 AM CDT MON AUG 7 2017
TXZ221>225-071400-
Karnes TX-Lavaca TX-De Witt TX-Gonzales TX-Wilson TX-
806 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...EASTERN KARNES...
SOUTHERN GONZALES...SOUTHWESTERN LAVACA AND EAST CENTRAL WILSON
COUNTIES UNTIL 900 AM CDT...
At 805 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gonzales to near Nixon to Poth. Movement
was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gonzales, Cuero, Yoakum, Hallettsville, Yorktown, Shiner, Kosciusko,
Runge, Smiley, Nordheim, Gillett, Cestohowa, Cheapside, Thomaston,
Hochheim, Westhoff, Worthing, Cotton Patch, Edgar and Terryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2905 9705 2887 9731 2892 9742 2874 9767
2906 9807 2921 9779 2952 9752 2947 9687
TIME...MOT...LOC 1305Z 290DEG 27KT 2944 9751 2919 9773 2907 9806
RUNYENLocal storm report, Aug 7, 8:17 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 AM CDT MON AUG 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SSW LLANO 30.74N 98.68W
08/07/2017 M7.52 INCH LLANO TX COCORAHS
7.52 INCHES OF RAINFALL BETWEEN 1 AM AND 5
AM WITH MORE LIGHT RAIN CONTINUING. SOME
MINOR FLOODING REPORTED.
&&
AATLocal storm report, Aug 7, 9:15 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 AM CDT MON AUG 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 1 NW LEON VALLEY 29.50N 98.62W
08/07/2017 BEXAR TX LAW ENFORCEMENT
HIGH WATER OBSERVED ALONG POSS ROAD AND
EVERS ROAD. SEVERAL HOMES IN LOW-LYING AREAS
AROUND LEON VALLEY HAVE BEEN EVACUATED DUE
TO FLOODING THREAT.
&&
AATLocal storm report, Aug 7, 11:39 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 AM CDT MON AUG 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLASH FLOOD 3 N LACKLAND AFB 29.43N 98.62W
08/07/2017 BEXAR TX BROADCAST MEDIA
HIGH WATER RESCUE AT PINN ROAD AND HWY 151
AT THE LEON CREEK LOW WATER CROSSING.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:27 PM CDT | Special Weather Statement | EWX | Burnet | 63 min |
| Aug 6, 11:47 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Aug 7, 12:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Aug 7, 1:49 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 116 min |
| Aug 7, 2:16 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Aug 7, 3:47 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Aug 7, 3:56 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 3 hr |
| Aug 7, 4:14 AM CDT | Special Weather Statement | EWX | Blanco, Hays, Kendall | 61 min |
| Aug 7, 5:01 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays, Kendall, Travis | 59 min |
| Aug 7, 5:45 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Gillespie, Hays, Kendall, Kerr and 1 more | 3 hr |
| Aug 7, 6:00 AM CDT | Special Weather Statement | EWX | Bandera, Bastrop, Bexar, Blanco, Caldwell, Comal and 6 more | 60 min |
| Aug 7, 6:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 119 min |
| Aug 7, 6:26 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 7, 6:50 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Gonzales and 4 more | 70 min |
| Aug 7, 7:15 AM CDT | Flash Flood Warning | EWX | Bexar | 7 hr |
| Aug 7, 7:20 AM CDT | River Flood Warning | EWX | Bexar | 8 hr |
| Aug 7, 7:22 AM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 3 hr |
| Aug 7, 7:33 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 117 min |
| Aug 7, 8:06 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 54 min |
| Aug 7, 8:07 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 7, 8:16 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Llano | 119 min |
| Aug 7, 8:24 AM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales | 3 hr |
| Aug 7, 9:04 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Aug 7, 9:28 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Aug 7, 11:57 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 60 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.